Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Memory Loss
Apr 18, 2008

I have been taking Atripla for almost 2 years now. I am going to say I have been poz for maybe 3 (2 since I found out). My problem is that I am suffering more and more memory loss. Twice I have met people that swear we had met a couple years earlier and I have absolutely no recollection of them. I have a hard time remembering things like phone numbers or even conversations that I have had less than two week prior. I am only 37 so I don't think age has to do with it.

Is this an effect of the Atripla, HIV or both?

Response from Dr. Henry

Memory complaints are fairly common in the general population and can have many causes including stress and fatigue as well as medical conditions or side effects from meds. The vast majority of 37 year old HIV+ patients doing well on treatment (ie CD4 count > 350 and undetectable viral load) have little significant brain disorder due directly to HIV. The efavirenz in Atripla can occasionally cause lingering brain side effects. If that seems like a possibility then a trial of an alternative drug regimen might be worthwhile for several months (ie switch to Truvada plus a boosted protease inhibitor based regimen). KH



Previous
Sex Question
Next
Atripla and Possible Sleep Paralysis Induced

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement